MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP467H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: did the needle tip fell into the patient? no.If so, was it retrieved during the same procedure? what was done to retrieve the broken tip? yes.If it wasn't retrieved.Size of the needle piece and tissue where it is being retained? are there any plans to remove it in the future? not clear.Needle found.It broke at the last knotting and it was retrieved could you please provide the lot number? rabbptw0.Procedure name? skin suture.Event date? (b)(6) 2021." trade name - irgacare "active ingredient(s) triclosan "dosage form suture/solid/parenteral "strength  = 275 g/m.
 
Event or Problem Description
It was reported that a patient underwent a skin suture procedure on (b)(6) 2021 and suture was used.During the procedure, the needle tip broke when placing the last skin stitch and the needle was retrieved.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: 08/09/2021.H6 component code: g07002 - device not returned.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare® ¿ active ingredient(s) ¿ triclosan ¿ dosage form ¿ suture/solid/parenteral ¿ strength ¿ = 275 g/m.

Brand Name
VCL+ VIO 27IN 0 S/A CP-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11957475
Report Number2210968-2021-05344
Device Sequence Number17244156
Product Code GAM
UDI-Device Identifier10705031053496
UDI-Public10705031053496
Combination Product (Y/N)Y
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberVCP467H
Device Catalogue NumberVCP467H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1